My son with adhd and depression recently was in the hospital... the doctor (which is not his normal doctor) put him on prozac 10 mg... but it said to take one and a half pills a day (so 15 mg) also he is on .5 (one in the am and one at pm) resperdone and he put him on 10 mg of folican... he made a mistake it was sopossed to be folican extend release... and just wrote the script 10 mg... now when he came home from the hospital I noticed he was very hyper and silly then usual. They had switched him from adderall that he has been on for about a year... to this new adhd meds plus the prozac... Today I talked to the doctor and told him that he was not his usual self... getting up at 6am and hyper all day... not able to keep on task at the outpatient day program and not able to go to bed until 10pm. He switched him back to the adderal 10 mg extended release... so he will start back on that instead of the folican... he sees his normal doctor on Tuesday... Do you think maybe the dosage of prozac is too high for a 9 year old boy? I hate to see my child on so much medication. I have been on prozac before and it gave me insomnia and anxiety.
In my opinion I think the prozac very well could be to high of a dose for his age. Talk to his regular Dr about it when you see him Tues. If he just started the prozac there should not be a problem with stopping it; however, I would suggest decreasing the dose and not give him the p.m dose and wait and see what his Dr has to say.
Also be careful and aware if he is on risperidone, as a side effect it may cause abnormal breast growth or enlargement in boys and young adult males. It is called gynecomastia
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2011 • 2 answers
I am bipolar I ocd depression adhd n narcolepsy I cant seem to find the phychistrist that dont just?
Posted 26 Jan 2014 • 2 answers
Posted 17 May 2014 • 3 answers
Posted 4 Mar 2015 • 1 answer
Posted 12 Apr 2015 • 2 answers